Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 72, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 16, 2017, 10:51 AM EDT. It took effect at Oct 16, 2017, 10:00 PM EDT. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 10:51 AM EDT (14:51 UTC)
- In effect from
- Oct 16, 2017, 10:00 PM EDT
- Expired
- Oct 19, 2017, 1:00 PM EDT
- In force
- 63 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
938 WHUS73 KGRR 161451 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1051 AM EDT MON OCT 16 2017 LMZ844>849-162300- /O.NEW.KGRR.SC.Y.0072.171017T0200Z-171019T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1051 AM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT WEDNESDAY. * WINDS...WINDS WILL BECOMING SOUTHWEST BY TONIGHT, AND INCREASE TO 20 TO 30 KNOTS. THESE WINDS WILL PERSIST AT LEAST INTO WEDNESDAY, AND LIKELY LONGER. * WAVES...BUILDING TO 4 TO 7 FEET LATE TONIGHT AND PERSISTING THROUGH WEDNESDAY, AND LIKELY BEYOND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
12 follow-up statements
213 WHUS73 KGRR 161946 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 PM EDT MON OCT 16 2017 LMZ844>849-170400- /O.CON.KGRR.SC.Y.0072.171017T0200Z-171019T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 346 PM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT WEDNESDAY... * WINDS...WINDS WILL BECOMING SOUTHWEST BY TONIGHT, AND INCREASE TO 20 TO 30 KNOTS. THESE WINDS WILL PERSIST AT LEAST INTO WEDNESDAY, AND LIKELY LONGER. * WAVES...BUILDING TO 5 TO 8 FEET LATE TONIGHT AND PERSISTING THROUGH WEDNESDAY, AND LIKELY BEYOND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
992 WHUS73 KGRR 170153 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 953 PM EDT MON OCT 16 2017 LMZ844>849-171000- /O.CON.KGRR.SC.Y.0072.171017T0200Z-171019T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 953 PM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 20 TO 30 KNOTS. THESE WINDS WILL PERSIST AT LEAST INTO WEDNESDAY, AND LIKELY LONGER. * WAVES...BUILDING TO 5 TO 8 FEET LATE TONIGHT AND PERSISTING THROUGH WEDNESDAY, AND LIKELY BEYOND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
991 WHUS73 KGRR 170721 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 AM EDT TUE OCT 17 2017 LMZ844>849-171530- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 321 AM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 20 TO 30 KNOTS. THESE WINDS WILL PERSIST AT LEAST INTO WEDNESDAY, AND LIKELY LONGER. * WAVES...BUILDING TO 5 TO 8 FEET TODAY AND PERSISTING THROUGH WEDNESDAY, AND LIKELY BEYOND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
272 WHUS73 KGRR 171518 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1118 AM EDT TUE OCT 17 2017 LMZ844>849-172330- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1118 AM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 20 TO 30 KNOTS. THESE WINDS WILL PERSIST AT LEAST INTO WEDNESDAY, AND LIKELY LONGER. * WAVES...BUILDING TO 5 TO 8 FEET TODAY AND PERSISTING THROUGH WEDNESDAY, AND LIKELY BEYOND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOVING
692 WHUS73 KGRR 171903 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 303 PM EDT TUE OCT 17 2017 LMZ848-849-180315- /O.EXT.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/ /O.NEW.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 303 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 4 AM EDT THURSDAY. * WINDS...SOUTHWEST 20 TO 30 KNOTS THROUGH TONIGHT, INCREASING TO SOUTHWEST GALES TO 35 KNOTS WEDNESDAY AFTERNOON INTO EARLY THURSDAY MORNING. * WAVES...5 TO 8 FEET TODAY AND PERSISTING THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-180315- /O.EXT.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 303 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 20 TO 30 KNOTS. THESE WINDS WILL PERSIST INTO EARLY THURSDAY MORNING. * WAVES...5 TO 8 FEET TODAY AND PERSISTING THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOVING
046 WHUS73 KGRR 180134 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 934 PM EDT TUE OCT 17 2017 LMZ848-849-180945- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/ /O.CON.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 934 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS TONIGHT, INCREASING TO SOUTHWEST GALES TO 35 KNOTS WEDNESDAY AFTERNOON INTO EARLY THURSDAY MORNING. * WAVES...4 TO 7 FEET TONIGHT BUILDING TO 6 TO 10 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-180945- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 934 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 10 TO 20 KNOTS TONIGHT INCREASING TO 15 TO 25 KNOTS WEDNESDAY. * WAVES...3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
327 WHUS73 KGRR 180658 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 258 AM EDT WED OCT 18 2017 LMZ848-849-181500- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/ /O.CON.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 258 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WINDS...SOUTHWEST TO 30 KNOTS INCREASING TO SOUTHWEST GALES TO 35 KNOTS THIS AFTERNOON INTO EARLY THURSDAY MORNING. * WAVES...4 TO 8 FEET BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-181500- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 258 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 10 TO 20 KNOTS TONIGHT INCREASING TO 15 TO 25 KNOTS WEDNESDAY. * WAVES...3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
992 WHUS73 KGRR 180700 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 AM EDT WED OCT 18 2017 LMZ848-849-181500- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/ /O.CON.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 300 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WINDS...SOUTHWEST TO 30 KNOTS INCREASING TO SOUTHWEST GALES TO 35 KNOTS THIS AFTERNOON INTO EARLY THURSDAY MORNING. * WAVES...4 TO 8 FEET BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-181500- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 300 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 20 TO 30 KNOTS TODAY. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
864 WHUS73 KGRR 181951 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 PM EDT WED OCT 18 2017 LMZ848-849-190400- /O.CON.KGRR.GL.W.0017.000000T0000Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 351 PM EDT WED OCT 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST TO 30 KNOTS INCREASING TO SOUTHWEST GALES TO 35 KNOTS THIS AFTERNOON INTO EARLY THURSDAY MORNING. * WAVES...4 TO 8 FEET BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-190400- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 351 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 20 TO 30 KNOTS TODAY. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JAM
999 WHUS73 KGRR 190204 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1004 PM EDT WED OCT 18 2017 LMZ848-849-190800- /O.CON.KGRR.GL.W.0017.000000T0000Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1004 PM EDT WED OCT 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST TO 35 KNOTS INTO EARLY THURSDAY MORNING. * WAVES...6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-190800- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1004 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 20 TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
889 WHUS73 KGRR 190600 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 200 AM EDT THU OCT 19 2017 LMZ848-849-191600- /O.CAN.KGRR.GL.W.0017.000000T0000Z-171019T0800Z/ /O.NEW.KGRR.SC.Y.0073.171019T0600Z-171020T2000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 200 AM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 15 TO 25 KNOTS THIS MORNING BECOMING WEST 10 TO 20 KNOTS BY AFTERNOON. * WAVES...4 TO 6 FEET EARLY SUBSIDING TO 2 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-191600- /O.EXT.KGRR.SC.Y.0072.000000T0000Z-171020T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 200 AM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT FRIDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS THIS MORNING BECOMING WEST 10 TO 20 KNOTS BY AFTERNOON. * WAVES...4 TO 6 FEET EARLY SUBSIDING TO 2 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
575 WHUS73 KGRR 191514 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1114 AM EDT THU OCT 19 2017 LMZ848-849-191700- /O.EXT.KGRR.SC.Y.0073.000000T0000Z-171019T1700Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1114 AM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...WEST 15 TO 20 KNOTS REST OF TODAY BACKING SOUTHWEST LATE. * WAVES...3 TO 5 FEET EARLY SUBSIDING TO 1 TO 3 FEET LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-191700- /O.EXT.KGRR.SC.Y.0072.000000T0000Z-171019T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1114 AM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...WEST 10 TO 15 KNOTS REST OF TODAY. * WAVES...3 TO 5 FEET EARLY SUBSIDING TO 1 TO 3 FEET LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 6:29 AM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 16, 6:29 AM EDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 629 AM EDT Mon Oct 16 2017 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 308 AM EDT Mon Oct 16 2017 An area of high pressure in the Middle Mississippi Valley will build east today and into the Central Appalachians for tonight. As a result the weather here in Michigan today will feature diminishing clouds and showers followed by a warming trend as we go into Tuesday. Unseasonably mild weather will then prevail for much of the week. && .SHORT TERM...(Today through Wednesday) Issued at 308 AM EDT Mon Oct 16 2017 The main challenge in the short term deals with the potential for showers. I ended up increasing POPs this morning. Satellite imagery shows abundant clouds across the CWA to start the day. Additional clouds in WI are tracking east and are colder than -15 deg C...thus some ice likely exists in those clouds. We currently have light showers around the region...plus the airmass is cold enough for lake enhanced moisture. Those clouds that are in WI headed our way may keep the showers going here in wrn MI as they pick up some of the lake moisture this morning. Thus I did feature low POPs for the morning for much of the CWA...followed by a dry afternoon and skies clearing out. The pressure gradient tightens up tonight as warm air advection strengthens. This will support moderating temperature as we go through the remainder of the short term period. Well above normal temperatures are likely to return to the region. .LONG TERM...(Wednesday night through Sunday) Issued at 308 AM EDT Mon Oct 16 2017 Fair wx will continue Wednesday night through Saturday. Temperatures will continue to undergo a slow gradual moderating trend due to continued south to sw flow warm air advection and an amplifying upper level ridge over our region late in the week in conjunction with moderating h8 temps. High temperatures late in the week will easily reach the upper 60's to lower 70's and could even reach well into the 70's by Friday/Saturday. This will be at least ten to fifteen degrees above normal for this time of year. A consensus of latest medium range guidance continues to suggest that a weak cold front will bring the next chance for showers by Sunday. Temperatures will be a little cooler behind that system for early next week but should still average a little above normal for this time of year. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 625 AM EDT Mon Oct 16 2017 Mostly VFR clouds around the area to start the day will gradually break up as we go into the afternoon. There were some patches of MVFR ceilings to start the day. There could be some icing in the clouds...mainly this morning. The wind tonight is expected to be high enough to limit the fog risk. && .MARINE... Issued at 308 AM EDT Mon Oct 16 2017 The main change to the forecast was to drop the small craft advisory for the northern half of the nsh area. The buoys show that the winds and waves have diminished below criteria. We may need to extend the headline for the region south of South Haven this morning as the waves are only subsiding slowly. Another small craft advisory headline will likely be needed for tonight. && .HYDROLOGY... Issued at 327 PM EDT Sun Oct 15 2017 A widespread 1 to 3 inches fell across the majority of the area, with the exception of Ludington to Clare. Greater totals of 3 to 5 inches were focused south of Holland-Lansing and west of Jackson. Southern Van Buren, central Kalamazoo, and northern Calhoun counties received a swath of 5 to 7 inches. Isolated amounts of 8 or 9 inches fell around Decatur, Lawton, and west of Portage. And we're not talking about snow here. The scope of this weekend's rainfall in Southwest Michigan is reminiscent of the tropical rains received on August 15-16, 2016. However, the magnitude of the highest totals today is greater (the highest totals in the 2016 event fell by South Bend). At the Kalamazoo airport, greater than 6 inches fell, which is the greatest 2-day total (midnight-to-midnight) recorded there since the remnants of Ike came through in September 2008. This weekend's rain fell over a longer duration than Aug 2016 and had relatively dry preceding conditions, so flooding is not as bad as it could have been. Nonetheless, a number of road closures occurred due to flooding across Van Buren and Kalamazoo, a small dam failed near Paw Paw (with little to no impact to the downstream Maple Lake, which was drawn down 4 feet last week for the winter), and no doubt some homes and businesses were affected as well. Some river points in the Kalamazoo and Grand river basins have risen or are expected to rise above bankfull, and reaching flood stage is not anticipated (except for minor flooding occurring on the Portage River near Vicksburg). With a dry week ahead, rivers will run their course without further exacerbation. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 8 AM EDT this morning for LMZ844>846. && SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...Laurens AVIATION...MJS HYDROLOGY...CAS MARINE...MJS
Hazardous weather outlook, Oct 16, 5:49 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 549 AM EDT Mon Oct 16 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-171000- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 549 AM EDT Mon Oct 16 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Flooding from the weekend heavy rainstorm will continue to impact parts of Kalamazoo and Van Buren Counties. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-171000- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 549 AM EDT Mon Oct 16 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves may become hazardous to small craft tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous boating conditions for small craft may persist into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.